Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 27, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Apr 3, 2022, 1:51 PM MDT for 10 counties in New Mexico. It took effect at Apr 3, 2022, 6:00 PM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2022, 1:51 PM MDT (19:51 UTC)
- In effect from
- Apr 3, 2022, 6:00 PM MDT
- Expired
- Apr 4, 2022, 6:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Cibola County, NM, Curry County, NM, Harding County, NM, Quay County, NM, Roosevelt County, NM, San Miguel County, NM, Sandoval County, NM, Torrance County, NM, Valencia County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4514 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
661 WWUS75 KABQ 031951 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 151 PM MDT Sun Apr 3 2022 NMZ231-232-234>236-040400- /O.NEW.KABQ.WI.Y.0027.220404T0000Z-220404T0700Z/ Harding County-Eastern San Miguel County-Quay County-Curry County- Roosevelt County- 151 PM MDT Sun Apr 3 2022 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 AM MDT MONDAY... * WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Curry County, Quay County, Roosevelt County, Eastern San Miguel County and Harding County. * WHEN...From 6 PM this evening to 1 AM MDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ219-040400- /O.NEW.KABQ.WI.Y.0027.220404T0500Z-220404T1200Z/ Middle Rio Grande Valley including the Albuquerque Metro Area- 151 PM MDT Sun Apr 3 2022 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 AM MDT MONDAY... * WHAT...East winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area especially below canyons along the eastern foothills to the Interstate 25 corridor. * WHEN...From 11 PM this evening to 6 AM MDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. Blowing dust may reduce visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
664 WWUS75 KABQ 040255 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 855 PM MDT Sun Apr 3 2022 NMZ231-232-234>236-040700- /O.CON.KABQ.WI.Y.0027.000000T0000Z-220404T0700Z/ Harding County-Eastern San Miguel County-Quay County-Curry County- Roosevelt County- 855 PM MDT Sun Apr 3 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM MDT MONDAY... * WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Curry County, Quay County, Roosevelt County, Eastern San Miguel County and Harding County. * WHEN...Until 1 AM MDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ219-040700- /O.CON.KABQ.WI.Y.0027.220404T0500Z-220404T1200Z/ Middle Rio Grande Valley including the Albuquerque Metro Area- 855 PM MDT Sun Apr 3 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY... * WHAT...East winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. * WHEN...Until 6 AM MDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. * ADDITIONAL DETAILS...The strongest winds are expected in Albuquerque below Tijeras Canyon, including the Central Avenue and I-40 corridors. Blowing dust may drop visibility to 3 miles at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 44
770 WWUS75 KABQ 040505 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1105 PM MDT Sun Apr 3 2022 NMZ231-232-234>236-040615- /O.CAN.KABQ.WI.Y.0027.000000T0000Z-220404T0700Z/ Harding County-Eastern San Miguel County-Quay County-Curry County- Roosevelt County- 1105 PM MDT Sun Apr 3 2022 ...WIND ADVISORY IS CANCELLED... $$ NMZ219-041200- /O.CON.KABQ.WI.Y.0027.000000T0000Z-220404T1200Z/ Middle Rio Grande Valley including the Albuquerque Metro Area- 1105 PM MDT Sun Apr 3 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY... * WHAT...East winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. * WHEN...Until 6 AM MDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. Blowing dust may reduce visibilities at times. * ADDITIONAL DETAILS...The strongest winds are expected in Albuquerque below Tijeras Canyon, including the Central Avenue and I-40 corridors. Blowing dust may drop visibility to 3 miles at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Guyer
962 WWUS75 KABQ 040858 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 258 AM MDT Mon Apr 4 2022 NMZ219-041200- /O.CON.KABQ.WI.Y.0027.000000T0000Z-220404T1200Z/ Middle Rio Grande Valley including the Albuquerque Metro Area- 258 AM MDT Mon Apr 4 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS MORNING... * WHAT...East winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. * WHEN...Until 6 AM MDT early this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ206-207-210-212>216-218-221>223-227>229-232>237-041200- /O.NEW.KABQ.HW.A.0006.220405T1200Z-220406T0600Z/ West Central Mountains-West Central Highlands-Tusas Mountains Including Chama-Glorieta Mesa Including Glorieta Pass-Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Santa Fe Metro Area-Sandia and Manzano Mountains including Edgewood-Estancia Valley-Central Highlands-Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Northeast Highlands-Eastern San Miguel County-Guadalupe County-Quay County- Curry County-Roosevelt County-De Baca County- 258 AM MDT Mon Apr 4 2022 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...Portions of central, east central, north central, northeast, and west central New Mexico. * WHEN...From Tuesday morning through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ 33
471 WWUS75 KABQ 041147 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 547 AM MDT Mon Apr 4 2022 NMZ219-041300- /O.EXP.KABQ.WI.Y.0027.000000T0000Z-220404T1200Z/ Middle Rio Grande Valley including the Albuquerque Metro Area- 547 AM MDT Mon Apr 4 2022 ...WIND ADVISORY WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING... $$ NMZ206-207-210-212>216-218-221>223-227>229-232>237-042200- /O.CON.KABQ.HW.A.0006.220405T1200Z-220406T0600Z/ West Central Mountains-West Central Highlands-Tusas Mountains Including Chama-Glorieta Mesa Including Glorieta Pass-Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Santa Fe Metro Area-Sandia and Manzano Mountains including Edgewood-Estancia Valley-Central Highlands-Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Northeast Highlands-Eastern San Miguel County-Guadalupe County-Quay County- Curry County-Roosevelt County-De Baca County- 547 AM MDT Mon Apr 4 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...Portions of central, east central, north central, northeast, and west central New Mexico. * WHEN...From Tuesday morning through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ 33
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 3, 11:02 AM MDT, 2 hours 49 minutes earlier.
Area forecast discussion, Apr 3, 11:02 AM MDT, 2 hours 49 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1102 AM MDT Sun Apr 3 2022 .AVIATION... 18Z TAF CYCLE Sct-bkn mid and high clouds spreading from west to east over nrn and central NM. West and central before 04/01Z swly gusts to around 30kt. Sfc high pressure building into ne NM to produce nely gusts to around 35kt then nely winds to strengthen aft 04/00Z over ern NM with gusts to around 40-45kt. Ely winds push into the RGV at KSAF and KABQ after sunset where gusts to 35-40kts possible. Showers and isold tstms with brief MVFR cigs/vsbys obscuring terrain to develop over north central into ne NM aft 21Z then spread across the nrn third of NM aft 04/06Z. Low clouds may also develop along the east slopes of the central mt chain between 04/03-09Z. && .FIRE WEATHER UPDATE... 12Z NAM remains consistent with indicating critical conditions developing Tuesday, therefore have issued a Fire Weather Watch for Tuesday midday through the evening. && .PREV DISCUSSION...253 AM MDT Sun Apr 3 2022... .SYNOPSIS... Dry, warm, and breezy weather today will turn unsettled on Monday. East canyon winds will move into the Albuquerque east side with gusts up to 40 mph late tonight. A few rain showers, high mountain snow, and a couple storms are possible across northern NM Monday with more breezy winds. A powerful storm system moving into the Great Plains Tuesday will force very strong winds through NM with gusts of 60 to 70 mph possible along the central mountain chain and nearby highlands. Dangerous fire weather conditions and widespread blowing dust may also impact the region Tuesday. Wednesday will be very dry and windy again with more blowing dust and dangerous fire weather. Tranquil and warm weather is expected to return Thursday and Friday. && .DISCUSSION... SHORT TERM...(TODAY THROUGH MONDAY)... West to southwest breezes will be similar to slightly stronger compared to yesterday despite mid and high clouds increasing from the west. A relatively potent backdoor cold front remains on track to plow into northeast NM late this afternoon with gusty north to northeast winds. The front will move southwestward into the Rio Grande Valley overnight. Gusty east and southeast canyon winds will develop in the ABQ and Santa Fe metro areas around midnight with gusts in the ABQ metro downwind of Tijeras canyon gusting as high as 45 mph. 00Z models have backed off on chances for a few showers and isolated thunderstorms this afternoon over the northern quarter, holding off until this evening and later tonight into Monday morning. Snow accumulations are forecast to remain on the light side and above about 8500-9000 feet through Monday. The backdoor cold front is expected to stall near the Continental Divide Monday afternoon, then get washed out and overcome by increasing westerly flow aloft. 33 LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)... The shortwave trough from Monday will shift rapidly east away from NM by Monday night as a powerful 175 kt upper jet blasts into the PacNW. Widespread strong NW winds will spread over the western CONUS with 700-500mb layer winds approaching 60-70 kt over NM Tuesday. A surface low center is shown deepening to near 990mb over northeast NM by Tuesday afternoon. Profiles along the central mt chain show mt wave activity intensifying through the day with downward transport of very strong winds likely. Trends support a rather large area of high winds with gusts of 60 to 70 mph from the Sangre de Cristo Mts to the nearby highlands from Raton to Las Vegas and Clines Corners. Downslope warming into eastern NM will help max temps warm into the 80s and low 90s. Deep mixing in this unstable airmass will also yield potentially significant blowing dust from Farmington to ABQ and parts of eastern NM. By Tuesday night, a very impressive 525dm H5 low carves out across the northern Great Plains. A strong back door cold front will be forced southward down the Front Range with much cooler temps and another burst of strong winds for the plains Tuesday night. An exceptionally dry airmass will then spread into the southern Rockies Wednesday on strong NW flow. Winds don't appear as strong as Tuesday but it will still be windy with widespread blowing dust possible. By Thursday, the large-scale upper trough shifts east while a high- amplitude upper ridge moves east from SoCal. This will allow temps to rebound back above normal with low humidity, lighter winds, and sunny skies thru Friday. Guyer && .FIRE WEATHER... ...Widespread Critical Fire Weather Possible Tuesday and Wednesday... Breezy west and southwest winds will develop most areas once again today despite increasing mid and high clouds. A backdoor front will push into far northeast NM this afternoon, surging south and west during the evening hours. The front will push west into the Rio Grande Valley around midnight with strong east/southeast canyon winds. Showers and a few thunderstorms are forecast tonight into Monday morning as the backdoor front combines with a weak upper- level trough. Strong to very strong west to northwest winds are forecast to develop all areas Tuesday and Wednesday with critical fire weather conditions possible if not likely each afternoon for much of the forecast area below snowpack. Additionally, weather prediction models are trending slightly windier for Thursday afternoon with the potential for local critical conditions continuing for a few spots. High pressure aloft moves in from the west Friday and Saturday. 33 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday afternoon through Tuesday evening for the following zones... NMZ101-103>109. &&
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:54 AM MDT | Fire Weather Watch | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 21 hr |
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.